Format

Send to

Choose Destination
Curr Drug Saf. 2017;12(1):10-12. doi: 10.2174/1574886311666161014125536.

Loss of Eyebrows and Eyelashes During Concomitant Treatment with Sitagliptin and Metformin.

Author information

1
Department of Health Science, School of Medicine, University of Catanzaro, Clinical Pharmacology and Pharmacovigilance Unit, Mater Domini University Hospital, Viale Europa - Germaneto, 88100 Catanzaro,. Italy.

Abstract

The fixed dose combination of sitagliptin 50 mg and metformin 850 mg (Janumet ®), is indicated for the treatment of type 2 diabetes mellitus in addition to diet and exercise to improve glycemic control in patients treated with metformin alone.

METHODS:

We report a 69-year-old man with type 2 diabetes that developed sudden loss of eyebrows and eyelashes about 4 months after the beginning of Janumet®. Clinical and laboratory findings excluded the presence of systemic or skin diseases able to induce these manifestations, while the Naranjo probability scale documented a possible association between the drug and the adverse drug reaction.

KEYWORDS:

Adverse drug reaction; metformin; sitagliptin; type 2 diabetes mellitus

[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Bentham Science Publishers Ltd.
Loading ...
Support Center